It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello Linda,

I am Linda as well. (lol) I have just finished tapering off Ativan 1mg daily which I took for 2.5 yrs. It was prescribed to help with the effects of a viral inner ear infection which caused a tremendous amount of dizziness and anxiety. I was taking .5mg twice daily. When I forgot my dose or didn't feel I needed it as the infection started to clear, I found I was experiencing many strange feelings. Namely:

dizziness
nausea,
blurred vision and trouble focusing
head band feeling about my head
stiff neck and shoulder pain
aches and pains everywhere
upper gastric pain - GERD
insomnia
bad dreams
racing heart
hunger
stomach cramps

The list goes on and on. Not all these symptoms were present all the time. The most prominent ones were the eye problems and dizziness. It was a different type of dizzy feeling than the one I experienced with the inner ear disorder.

I used the Dr. Heather Ashton method of withdrawal using a water taper. I did not cross over to Valium. I reduced the am dose VERY gradually and then worked on reducing the PM dose. It took me 15 months to get off 1mg. I couldn't go any faster. I reduced my dose no more than 10% at a time and held at the lower dose until I stabilized and then reduced again. Many people can come off a benzo without any difficulty at all. You sound like you are doing fairly well except for the pain you are having which may be from something else. the accumulated reduction can catch up with you if you go too fast.

Search the web for information on benzodiazepines and Dr. Heather Ashton. There is some great information out there you need to read.

Good luck
Linda





All times are GMT -7. The time now is 06:35 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!